In November 2012.I had Botox on my chin 4 units ( to make my chin longer said the doctor) and 30x2=60 units for jaw reduction . Two days after I had it, my mouth, chin , smile looked funny. I have been having a stroke-like smile since then. Is it going to be recovered ? It has been over 3 months now, I am very worried . Thank you to the doctors who kindly give me some advice.
Botox's Gone Wrong (On my Chin and Jaw)? (photo)
Doctor Answers (12)
Botox and lip droop
It looks like you got some narrowing of your jawline with this and a little lip droop. This can happen and if it was earlier on you might want to try to balance the other side. However, your Botox in the lip area should be waring off soon and I would just be patient. I do not expect this to last
Botox Gone Wrong
From the pictures you have provided it appears that you have had some of the surrounding facial musculature unintentionally treated when your chin and masseter muscles were treated. Of course, Botox is a temporary neurotoxin and you should begin to see return of function soon and will have no long term sequelae related to this mishap.
Botox in chin
The botox probably hit your DAO muscles which will cause your lip to raise when the muscle is paralyzed. It may take 4-6 months to improve.
You might also like...
Botox to jaw gone wrong
Great photos - thanks for providing those. The big issue with Botox near the chin and around the mouth is that just the tiniest bit too much, or even a mm or two difference in injection site, and you can have issues with eating, drinking, talking, smiling, etc. In extreme cases, one side of the mouth will drop and it will resemble a stroke. While it is absolutely not permanent, it is still going to be frustrating. This is when we are all very lucky that Botox isn't permanent. It will go away, with time, but since you had 60 units and I'm not sure exactly which units were put where, it may last up to 6 months.
the number of units used to correct the jawline and the chin (60 units) is on the high side in my opinion. the greater the number of units used the longer it will take for the Botox to wear off. its not permanent. just be patient
It will get better...but don't do that again
Botox is a muscle paralyzing agent and will have that affect on any muscle set. While some people may do this to you and think that it is a good idea.....it is not. The soft tissue in that part of your face is not well compartmentalized and the drug can migrate in unpredictable ways and assymetric directions. Your results speak for themselves and you will simply have to be patient. Massaging that area may help it resolve quicker, but regardless, it will wear off.
As you are aware, there are many people injecting botox with little background or training...so be careful and remember...you get what you pay for.
Botox for Jaw Reduction
You provide many pictures and from what I can gather from these, with the progression of time, there is asymmetry of your smile with droopiness of your lips which was not there prior to Botox for jaw reduction. If this asymmetry was not present before the injection, it is temporally related to Botox injection, and it should resolve over time. It will take 3-6 months as a large # of units of Botox was used (as is standard for jaw reduction). Be patient.
Web reference: http://www.AdvanceYourBeauty.com
Botox and crooked smile
Your treatment will wear off in ~3 to 4 months and those unpleasant side effects will go away. Be sure to follow up with your provider so they can see what's happened with your treatment.
When Botox Goes Awry
Botox injections can sometimes go awry if the person administering the Botox uses too much or injects in the wrong place. In both cases, the surrounding muscles are inadvertently affected, which is what you’ve been experiencing. At three months, the Botox should almost be worn off. These side effects will be completely gone within the next couple of months.
If the depressor labii inferioris is inadvertantly weakened with chin botox injections, the weakened side (the right side in your case) will rest higher upon smiling. That is because the muscle that normally pulls down that side of the lip is weakened. The way to correct this is to inject the depressor labii inferioris on the unaffected side (left side in your case) to even out your smile so that both muscles are weakened. That being said, since you've waited 3 months, it may be safer to hold off on any more injections in the area. That way, you're not constantly chasing one droopy side with another.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.